This is the only side effect that I have had and It has really helped my mood so I do not want to stop taking it but I would just like to know if this will eventually stop or if there is something I can take to make it stop. I have been on the same birth control for years and have NEVER had a problem with my period.
Hello ash1387. I've done my research and come up empty in regards to your question. Asides from having been on zoloft, but I am a male. I know of the usual complaints,insomnia, upset stomach, diarrhea, feeling as if you want to vomit, that sort of thing. I've never heard it effecting a womans menstrual cycle. Just wondering out loud here but have you spoken to your dr? There are several people here, who post daily and if they see your post/question might be able to better help you. I hope that you get an answer.I can understand your being concerned.
Zoloft because it is a SSRI type drug can affect coagulation of blood. You may be having a rare but possible side effect to this medication. You need to contact the prescribing doctor as soon as possible to let him/her know what is happening. He/she may want you to be seen by the gynecologist for follow up on this condition.
Hello Ash! I have never heard of Zoloft or any SSRI'S causing excess bleeding during a menstrual period. But, when I was working as a psychiatric nurse assisting with medication mgt., I had told the psychiatrist that a few of our female patients had mentioned some hormonal changes to me. He said that it would be rare but that it could be a side effect. So please see your doctor soon. Hemmoragic blood loss could cause anemia and other complications. I wish you the best. Let us know how you are doing. Sweetie Pie
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Aug 2011 • 2 answers
Posted 1 Jul 2012 • 2 answers
Posted 26 Oct 2012 • 2 answers
Posted 29 Jul 2016 • 0 answers
Posted 13 Jul 2017 • 3 answers